Connecticut, 2014Strong Wind in Connecticut, March 26, 2014
March 26, 2014 · NWS OKX · 1 event in 1 county or zone
Deepening low pressure over the western Atlantic Ocean resulted in strong northeast winds across the area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deepening low pressure over the western Atlantic Ocean resulted in strong northeast winds across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Mar 26, 9:24 AM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 26, 9:24 AM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1024 AM EDT WED MAR 26 2014
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM SOUTHEAST OF LONG ISLAND MOVES
TOWARDS NOVA SCOTIA THROUGH TODAY. HIGH PRESSURE FROM THE WEST THEN
BUILDS OVER THE AREA THROUGH THURSDAY MORNING AND THEN MOVES
OFFSHORE THURSDAY AFTERNOON. HIGH PRESSURE MOVES OFFSHORE AS A
COLD FRONT APPROACHES FROM THE WEST THURSDAY NIGHT INTO FRIDAY.
THE FRONT STALLS JUST SOUTH OF THE REGION FRIDAY NIGHT INTO
SATURDAY AS A WAVE OF LOW PRESSURE DEVELOPS ALONG THE FRONT ACROSS
THE OHIO AND TENNESSEE VALLEYS. THE LOW PASSES TO THE SOUTH
SATURDAY NIGHT INTO SUNDAY MORNING. HIGH PRESSURE THEN SLOWLY
BUILDS BACK INTO THE AREA SUNDAY INTO MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST ON TRACK THIS MORNING WITH JUST MINOR ADJUSTMENTS TO
REFLECT CURRENT OBSERVATIONS.
OTHERWISE...COLD AIR ADVECTION WILL PROVIDE A WELL MIXED BOUNDARY
LAYER...AND RESULTING GUSTY WINDS WITH NOT MUCH RISE OF
TEMPERATURE THROUGH THE DAY. THE LOW OFFSHORE WILL BE RAPIDLY
DEEPENING. THE RESULTING TIGHT PRESSURE GRADIENT AND COLD AIR
ADVECTION WITH THE NORTHERN BRANCH OF THE JET SOUTH OF THE REGION
WILL KEEP WINDS VERY GUSTY TODAY. THIS WILL BE PRONOUNCED OVER
EASTERN SECTIONS WHERE HIGHEST GUSTS WILL LIKELY BE. THE GUSTS
WILL RANGE BETWEEN 40 AND 50 MPH...HIGHER OUT EAST. WIND ADVISORY
STILL IN EFFECT THROUGH 6PM. HIGH TEMPS WERE 1/3 MAV AND 2/3
MET...PREFERRING THE COLDER SIDE OF GUIDANCE. THIS YIELDS
TEMPERATURES STAYING MAINLY IN THE LOW TO MID 30S FOR HIGHS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
THE STRONG LOW WILL BE NEAR NOVA SCOTIA WITH HIGH PRESSURE
EVENTUALLY BUILDING IN FROM THE WEST. THE PRESSURE GRADIENT WILL
BE INITIALLY VERY TIGHT...ESPECIALLY ACROSS EASTERN
SECTIONS...SOUTHEAST CONNECTICUT AND EASTERN LONG ISLAND WHERE
WIND ADVISORY WILL STILL BE IN EFFECT UNTIL 8PM. THE WINDS WILL
EVENTUALLY LOWER IN RESPONSE TO HIGH PRESSURE AND LOWERING
PRESSURE GRADIENT. SUBSIDENCE FROM THE HIGH WILL ALSO ALLOW FOR
MOSTLY CLEAR SKIES. LOWS WERE TAKEN FROM MAVS WHICH BETTER DEPICT
RELATIVELY WARMER TEMPS NEAR COAST AND NYC AND LOWER ACROSS
INTERIOR WHERE WINDS WILL BE LIGHTER.
FOR THURSDAY...A MODERATION OF THE AIRMASS WITH A REBOUND IN TEMPS
AS SOUTHWEST FLOW DEVELOPS IN THE AFTERNOON. THIS WILL BE IN
RESPONSE TO HIGH PRESSURE MOVING OFFSHORE. HIGHS WERE A BLEND OF
1/4 MAV...1/4 MET...AND 1/2 GMOS...YIELDING A RANGE FROM THE UPPER
30S TO MID 40S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE MOVES OFFSHORE...AS A COLD FRONT APPROACHES FROM
THE WEST THURSDAY NIGHT. 00Z NAM IS THE FASTEST IN BRINGING THE
PRECIPITATION ASSOCIATED WITH THE FRONTAL SYSTEM BY THURSDAY NIGHT
ACROSS THE LOWER HUDSON VALLEY WHILE THE 00Z GFS/ECMWF BRINGS
PRECIPITATION INTO THE AREA AROUND DAYBREAK ON FRIDAY.
PRECIPITATION ASSOCIATED WITH THE FRONTAL SYSTEM LOOKS TO TAPER OFF
FRIDAY NIGHT. ANOTHER LOW PRESSURE DEVELOPS ON SATURDAY AND PUSHES
UP NEAR OR JUST SOUTH OF THE AREA SATURDAY NIGHT INTO
SUNDAY...BRINGING A PROLONGED PERIOD OF OVERRUNNING RAIN SATURDAY
INTO SUNDAY MORNING. HIGH PRESSURE THEN BUILDS IN FOR MONDAY AND
TUESDAY BEFORE ANOTHER FRONTAL SYSTEM APPROACHES ON TUESDAY.
ABOVE NORMAL TEMPERATURES EXPECTED ON FRIDAY...WITH HIGHS IN THE MID
TO UPPER 50S. FOR THE REMAINDER OF THE EXTENDED PERIOD EXPECT MAX
TEMPERATURES TO BE NEAR SEASONABLE LEVELS AND MIN TEMPERATURES
SLIGHTLY ABOVE NORMAL.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
DEEP LOW PRESSURE EAST OF CAPE COD WILL TRACK NORTHEAST TOWARDS NOVA
SCOTIA THIS AFTERNOON. HIGH PRESSURE BUILDS IN FROM THE WEST
TONIGHT.
MAIN STORY AT THE TERMINALS WILL BE THE WIND. NW WIND FLOW PREVAILS
THROUGH THE AFTERNOON. WIND SPEEDS REMAIN AROUND 23-28G34-39KT
THROUGH EARLY AFTERNOON. WINDS SLOWLY DIMINISH...WHILE REMAINING
GUSTY...IN THE EVENING. WIND GUSTS ABATE OVERNIGHT...WITH WIND
SPEEDS FALLING UNDER 10 KT AT ALL TERMINALS LATE OVERNIGHT.
VFR THROUGH THE TAF PERIOD.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: WINDS MAINLY TO THE RIGHT OF 300 TRUE/310
MAGNETIC INTO THE AFTERNOON. PEAK GUST COULD BE UP TO 10 KT HIGHER
THAN GUSTS IN TAFS.
KLGA FCSTER COMMENTS: WINDS MAINLY TO THE RIGHT OF 300 TRUE/310
MAGNETIC INTO THE AFTERNOON. PEAK GUST COULD BE UP TO 10 KT HIGHER
THAN GUSTS IN TAFS.
KEWR FCSTER COMMENTS: WINDS MAINLY TO THE RIGHT OF 300 TRUE/310
MAGNETIC INTO THE AFTERNOON. PEAK GUST COULD BE UP TO 10 KT HIGHER
THAN GUSTS IN TAFS.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: PEAK GUST COULD BE UP TO 10 KT HIGHER THAN
GUSTS IN TAFS.
KHPN FCSTER COMMENTS: PEAK GUST COULD BE UP TO 10 KT HIGHER THAN
GUSTS IN TAFS.
KISP FCSTER COMMENTS: PEAK GUST COULD BE UP TO 10 KT HIGHER THAN
GUSTS IN TAFS.
.OUTLOOK FOR 12Z THURSDAY THROUGH SUNDAY...
.THURSDAY-THURSDAY EVENING...VFR.
.LATE THURSDAY NIGHT-FRIDAY...MVFR OR LOWER POSSIBLE IN -SHRA. LLWS
POSSIBLE.
.FRIDAY NIGHT...BECOMING VFR EARLY.
.SATURDAY-SUNDAY...MVFR OR LOWER POSSIBLE WITH RAIN. LLWS POSSIBLE
SATURDAY NIGHT. N WIND G20+ KT POSSIBLE SUNDAY.
&&
.MARINE...
GALES TO START OUT WITH BOUNDARY LAYER WINDS INCREASING ENOUGH FOR
OCEAN WATERS EAST OF MORICHES INLET TO HAVE STORM FORCE WINDS THIS
MORNING INTO EARLY AFTERNOON. FOR THESE WATERS...THESE STORM FORCE
WINDS WILL THEN DROP TO GALES THROUGH MID EVENING. THEREAFTER...SCA
CONDITIONS FOR REMAINDER OF TONIGHT WITH SUB SCA CONDITIONS
EVENTUALLY RETURNING FOR THURSDAY.
THURSDAY NIGHT INTO FRIDAY...A STRENGTHENING SOUTHWEST FLOW WILL
LIKELY BRING SCA CONDITIONS TO THE OCEAN WATERS. WINDS AND SEAS
SUBSIDE TO BELOW SCA CONDITIONS BRIEFLY SATURDAY BEFORE INCREASING
BACK TO SCA CONDITIONS SATURDAY NIGHT...AS A LOW PRESSURE SYSTEM
PASSES NEAR THE WATERS SATURDAY NIGHT INTO SUNDAY MORNING.
&&
.FIRE WEATHER...
VERY GUSTY WINDS BETWEEN 45 TO 50 MPH OUT OF THE NORTHWEST WILL
PROMOTE LOW RELATIVE HUMIDITY VALUES TODAY...MAINLY BETWEEN 20 AND
30 PERCENT.
THIS WILL CREATE A RISK OF ENHANCED FIRE SPREAD TODAY ESPECIALLY
WITH MANY LOCATIONS HARDLY RECEIVING ANY SUBSTANTIAL PRECIPITATION
OVER THE LAST 24 HOURS.
&&
.HYDROLOGY...
LESS THAN A TENTH OF AN INCH LIQUID ACROSS EASTERN SECTIONS
THROUGH EARLY THIS MORNING. THIS WILL BE IN FORM OF SNOW WITH NO
HYDROLOGIC PROBLEMS EXPECTED.
THERE IS THE POTENTIAL FOR A SIGNIFICANT RAINFALL SATURDAY INTO
SUNDAY MORNING AS A WAVE OF LOW PRESSURE PASSES NEAR OR JUST SOUTH
OF THE REGION. RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE AT THIS
TIME.
&&
.CLIMATE...
RECORD LOW MAXIMUMS FOR WEDNESDAY MARCH 26
LOCATION...RECORD/YEAR...FORECAST
NEWARK 34/1937 36
BRIDGEPORT 33/2001 38
CENTRAL PARK 35/1872 35
LAGUARDIA 34/1947 36
KENNEDY 36/1971 37
ISLIP 34/2001 36
RECORD LOW MINIMUMS FOR THURSDAY MARCH 27
LOCATION...RECORD/YEAR...FORECAST
NEWARK 23/2001* 19
BRIDGEPORT 20/2001* 17
CENTRAL PARK 20/1894 23
LAGUARDIA 24/1975 25
KENNEDY 24/2001* 21
ISLIP 22/2001 18
* AND IN PREVIOUS YEARS
&&
.EQUIPMENT...
THE NOAA WEATHER RADIO TRANSMITTER THAT SERVES THE NEW YORK CITY
METROPOLITAN AREA REMAINS OUT OF SERVICE DUE TO RADIO FREQUENCY
INTERFERENCE WITH THE U.S COAST GUARD TRANSMITTER.
FOR MORE INFORMATION SEE THE FOLLOWING PUBLIC INFORMATION
STATEMENT (ALL LOWER CASE):
WWW.ERH.NOAA.GOV/OKX/PRODUCTS/STATIC.TXT
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CTZ007-008-011-
012.
WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR CTZ005-006-009-
010.
NY...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ079-081.
WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ067>075-078-
080-176>179.
NJ...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NJZ002-004-006-
103>108.
MARINE...GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR ANZ330-335-338-
340-345-353-355.
STORM WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ350.
&&
SYNOPSIS...FIG/JM
NEAR TERM...BC/JM
SHORT TERM...JM
LONG TERM...FIG
AVIATION...MALOIT/PW
MARINE...FIG/JM
FIRE WEATHER...
HYDROLOGY...FIG/JM
CLIMATE...
EQUIPMENT...Hazardous weather outlook, Mar 26, 9:31 AM EST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1031 AM EDT WED MAR 26 2014
CTZ007-008-011-012-NYZ079-081-271445-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1031 AM EDT WED MAR 26 2014
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>075-078-080-176>179-
271445-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
1031 AM EDT WED MAR 26 2014
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-353-355-271445-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1031 AM EDT WED MAR 26 2014
...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ350-271445-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1031 AM EDT WED MAR 26 2014
...STORM WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Mar 26, 10:00 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1100 AM EDT WED MAR 26 2014
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
270000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1100 AM EDT WED MAR 26 2014
...WEATHER CONDITIONS TO PROMOTE RAPID SPREAD OF BRUSH FIRE
ACTIVITY...
IN THE WAKE OF THE STRONG COASTAL STORM MOVING AWAY TO THE
NORTHEAST...STRONG NORTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS
UP TO 50 MPH WILL OCCUR. THE AIR MASS WILL ALSO BECOME QUITE
DRY WITH SUNSHINE DEVELOPING...WITH RELATIVE HUMIDITY VALUES DROPPING
BETWEEN 20 AND 30 PERCENT.
THE STORM DID NOT CAUSE WETTING PRECIPITATION. THE MONTH OF MARCH
HAS BEEN VERY DRY...WITH DEPARTURES OF OVER TWO INCHES IN MOST
LOCATIONS. THESE CONDITIONS HAVE LEFT FINE DEAD FUELS VERY DRY AND
SUSCEPTIBLE TO BURN AND SPREAD.
ANY FIRE THAT WOULD IGNITE WILL SPREAD RAPIDLY WITH THESE
CONDITIONS PERSISTING THROUGH THE EARLY EVENING.
IF RESIDENTS SHOULD SPOT A FIRE...PLEASE REPORT IT TO THE
AUTHORITIES IMMEDIATELY.
Strong Wind, Southern New Haven
- When
- March 26, 11:00 AM EST to 5:00 PM EST
- Where
- Southern New Haven forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 41.443, -72.965 (the zone’s center; the record gives no point)
At 3:37 pm, the public reported a downed tree onto two cars on Cottage Street. This occurred in the city of New Haven. Gusts of 40 to 45 mph were reported at Meriden Airport and New Haven Tweed Airport.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Coastal Flood in Massachusetts, March 26, 20142 deaths · 13 injured · $143,000 · 52 kt wind · 14 events
- Dust Storm and High Wind in California, March 26 to 27, 2014$109,000 · 89 kt wind · 9 events
- High Wind in New Mexico, March 26 to 27, 2014$30,000 · 56 kt wind · 12 events
- Heavy Rain in Hawaii, March 26 to 30, 201424 events
- Winter Storm and Winter Weather in Michigan, March 26 to 28, 201414 events
- Winter Storm and Winter Weather in Colorado, March 26 to 28, 201410 events
- Dust Storm and High Wind in Arizona, March 26, 2014$8,000 · 60 kt wind · 10 events
- Strong Wind in Iowa, March 26, 2014$15,000 · 1 event
- Rip Current in Florida, March 26, 20141 injured · 1 event
- High Wind in Kansas, March 26, 201453 kt wind · 7 events
- Blizzard in Maine, March 26, 20144 events
- Winter Storm in Colorado, March 26 to 27, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 506472.